Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


questions
Jun 6, 2003

I was diagnosed last year with HIV. My tcell is 650 and viral is 120,000. My main symptoms are constant herpes outbreaks, always tired, and stomach problems so bad that I dont want to leave the house at time. Also..I have psoriasis since I was a kid but have found that it is so bad now that I am getting depressed about it. I have started some at home treatments for it that seems to be working quite well. I wanted to ask if there are certain HIV meds that will cause my skin to get worse..I also am asking if there is anything that will get my strength back. I enjoy working out but find it very hard these days. Thanks for all the help

Response from Dr. Young

Thanks for your question.

Worsening, or exacerbation of psoriasis is actually not uncommon among HIV infected persons.

While there are some HIV medications that are associated with drug reactions that might cause skin irritation, it has been my experience that for persons with psoriasis, that antiretroviral medications actually make the condition better-- considerably better.

For your particular case, while your CD4 count is in the normal range, you have a pretty high viral load and it would seem to me that you have symptomatic disease, with frequent herpes, fatigue and, or course, your psoriatic flairs. These later conditions might be of sufficient basis to consider starting on HIV medications.

I'd talk to your doctor about your available options. Good luck. BY



Previous
Marijuana Story
Next
staring treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement